MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43771
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a male patient of undisclosed age underwent an angiogram, sfa procedure in which the zilver 518 vascular self-expanding stent, g43771, was used.Doctor decided to stent the distal sfa after shooting initial pictures and using philips ivus.The doctor started to deploy the 518 stent and started to pin and pull (he's deployed over 50 of these stents) and the stent would not come out of the catheter.I [district manager] told the doctor to pull the 518 system out of the body, upon further examination it appeared that the blue catheter shaft split apart from proximal base of the hub, making it impossible to deploy the stent.They had a second stent on the shelf so i [district manager] opened that one and it deployed normally.Patient outcome: 1.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization? no.3.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Patient/event info - notes: ziv5/ziv6/zfv6.3.32 are images of the device or procedure available? no.3.33 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Trying to deploy stent.3.34 details of access sheath used (name, fr size, length)? 5/70 raabe sheath.3.35 what was the target location for the stent? sfa.3.36 was the product inspected for kinks or damage before use? yes.3.37 was the device used percutaneously? yes.3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes.3.39 was pre-dilation performed ahead of placement of the stent? yes.3.40 was post-dilation performed after the placement of the stent? stent was not able to deploy.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? 0.14 hydrost.3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no.3.43 was resistance encountered when advancing the wire guide to the target location? no.3.44 was resistance encountered when advancing the delivery system to the target location? not sure.3.45 how did the physician deal with this resistance? he¿s deployed close to 50 of these stents and has never had this happened.3.46 was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral, if contralateral, was the bifurcation angle steep? bifurcation was normal.3.47 did the tip of the delivery system cross the target location? yes.3.48 was the delivery system tracked around a tight angle in the patient anatomy? n/a.3.49 was the delivery system damaged/kinked/twisted during deployment? yes- blue catheter detached from hub.3.50 was the handle pulled towards the hub during deployment? n/a.3.51 was the delivery system pushed during deployment? n/a.3.52 was the stent deployed smoothly / without resistance? no.If no, please detail any difficulty experienced during deployment: the stent would not come out of the catheter, it detached from the hub make it impossible to deploy.3.53 what artery was the stent placed in? took the damaged stent out and used a new one with no issues.Stent was placed in sfa.3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a.3.55 did the patient have any pre-existing conditions? n/a.If yes, please specify: 3.56 did the patient require any additional procedures as a result of this event? no.3.57 what intervention (if any) was required? not specified.3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure- opened up a different stent and was able to deploy with no issues.3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? not that could see.Please specify if yes.3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? no.3.61 was the device flushed before the procedure, as per ifu? yes.3.62 were there any issues with flushing of the device? no.3.63 details of the access sheath used (name, fr size,length)? 5x70 raabe sheath and short 5 french terumo.3.64 details of the wire guide used (name, diameter, hyrdophyllic)? hydro st to deploy stent.3.65 what approach was used to access the target site? contralateral.Please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no.3.66 what was the target location for the stent? sfa.3.67 what artery was the stent placed in? mid sfa.Please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? no.3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a.3.70 did the stent delivery system cross the target location? yes.3.71 was pre-dilation performed ahead of placement of the stent? yes.3.72 was the patient¿s anatomy difficult or altered? n/a.If other, please specify: 3.73 was resistance encountered when advancing the wire guide? no.3.74 was resistance encountered when advancing the delivery system to the target location? no.3.75 was resistance encountered when deploying the stent? yes.3.76 how did the physician deal with any resistance encountered? i [district manager] told him to remove the stent system.3.77 was the stent fully deployed in the patient before removing the delivery system? n/a.3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other.Not specified.If other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a-- after the new stent was deployed.3.80 did any portion of the device break off? yes.If yes, please state what part: 3.81 when did the device break? advancement, deployment.3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no-- not specified.3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no--- not specified.3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no- not specified.If yes, was the stent partially deployed? n/a, yes, no.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed.3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no - not specified.3.86 was the delivery system kinked or twisted during advancement or deployment? no.3.87 please advise if and when any damage was observed on the; not specified.3.87.1 wireguide n/a, yes, no.Prior to use, during use, post procedure.3.87.2 delivery system n/a, yes, no.Prior to use, during use, post procedure.If yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? not specified.3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure- opened up a different stent and was able to deploy with no issues.3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma 510k # p050017/s002 and s003.Device evaluation: the ziv5-18-125-6-40 device of lot number c1985618 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The devices involved in the complaint were evaluated in the laboratory.On evaluation of the devices the following was observed: visual inspection: red safety tab not returned.Outer sheath separated from white connector cap.Stent partially deployed on return.Functional inspection: device flushed as intended- biological matter present.0.018 wire guide passes with no issue.Stent unable to be deployed due to separation.Manufacturing records: prior to distribution, all ziv5-18-125-6-40 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for ziv5-18-125-6-40 of lot number c1985618 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: n/a instructions for use and/label: it should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ ¿introduce the extra or ultra-stiff wire guide (7.0 and 6.0 french [2.3 and 2.0 mm] systems accept 0.035 inch [0.89 mm] wire guide; 5.0 french [1.67 mm] system accepts 0.018 inch [0.46 mm] wire guide) through the access catheter across the distal segment of the target lesion.¿ there is evidence to suggest that the customer did not follow the instructions for use.From the information provided, device was used off label (sfa) with an incorrect size wire guide (0.14 hydrost).Image review: n/a root cause analysis: a definitive root cause of off label use can be concluded based on the information provided.The ifu states that '¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries''.The user used this device for the treatment of a lesion on the sfa.This is considered off label use, which subsequently may have caused outer sheath separation.Additionally may be noted that incorrect size wire guide was used a 014 hydrost wireguide during the procedure ¿ per the ifu a 0.018in wireguide should be used.Therefore, off label stent placement and incorrect wire guide could have contributed to the blue catheter shaft splitting apart from proximal base of the hub, making it impossible to deploy the stent.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer, blue catheter shaft split apart from proximal base of the hub.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude that a definitive root cause was established.The user has not complied with the requirements of the ifu/label.Complaint is confirmed based on customer and/or rep testimony.
 
Event or Problem Description
Supplement report being sent due to the completion of the investigation on 28-aug-2023.
 
Additional Manufacturer Narrative
Pma 510k #p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplement report being sent due to the completion of the lab evaluation 30-may-2023.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17017109
Report Number3001845648-2023-00423
Device Sequence Number6163839
Product Code NIO
UDI-Device Identifier10827002437712
UDI-Public(01)10827002437712(17)251010(10)C1985618
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberG43771
Device Catalogue NumberZIV5-18-125-6-40
Device Lot NumberC1985618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer05/05/2023
05/05/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date06/28/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale